Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 130, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 17, 2017, 8:44 AM PST. It took effect at Dec 17, 2017, 9:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2017, 8:44 AM PST (16:44 UTC)
- In effect from
- Dec 17, 2017, 9:00 AM PST
- Expired
- Dec 17, 2017, 10:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
816 WHUS76 KEKA 171644 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 844 AM PST Sun Dec 17 2017 PZZ475-180045- /O.CAN.KEKA.SC.Y.0129.000000T0000Z-171217T1800Z/ /O.NEW.KEKA.SC.Y.0130.171217T1700Z-171218T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 844 AM PST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 10 PM PST this evening. * WINDS...N 15 to 25 kt gusting to near 35 kt. * WAVES/SEAS...N 7 to 9 ft at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-470-171745- /O.CAN.KEKA.SC.Y.0129.000000T0000Z-171217T1800Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 844 AM PST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. * WINDS...N 10 to 20 kt. Strongest winds will be beyond 10 nm and around Cape Mendocino where gusts could peak around 25 kt. $$
2 follow-up statements
127 WHUS76 KEKA 172230 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 230 PM PST Sun Dec 17 2017 PZZ475-180600- /O.CON.KEKA.SC.Y.0130.000000T0000Z-171218T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 230 PM PST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...N 15 to 25 kt gusting to near 35 kt. * WAVES/SEAS...N 7 to 9 ft at 8 seconds and NW 5 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
284 WHUS76 KEKA 180422 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 822 PM PST Sun Dec 17 2017 PZZ475-180600- /O.CON.KEKA.SC.Y.0130.000000T0000Z-171218T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 822 PM PST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...N 15 to 25 kt gusting to near 35 kt. * WAVES/SEAS...N 7 to 9 ft at 8 seconds and NW 5 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 4:15 AM PST, 4 hours 29 minutes earlier.
Area forecast discussion, Dec 17, 4:15 AM PST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
415 AM PST Sun Dec 17 2017
.SYNOPSIS...High pressure will bring dry weather through Monday.
A cold front will bring a chance for rain by Tuesday night
followed by another long stretch of dry weather.
&&
.DISCUSSION...Dry weather conditions will persist through Tuesday
as high pressure shifts over the Pacific Northwest. Some high
level clouds may spill over the ridge from time to time. A cold
front will approach from the NW later on Tuesday bringing rain to
mainly Del Norte county by mid to late afternoon. The bulk of
rain for the rest of the area will most likely arrive late Tuesday
afternoon into the evening hours. Snow levels will fall behind
the front late Tuesday night and some snow showers will be
possible for the higher terrain through mid day Wednesday.
Overall, the precipitation amounts are not looking sufficient to
warrant an advisory. The best chances for precipitation will be
north of Cape Mendocino with lower chances across Mendocino and
eastern Trinity counties. Beyond that, the GFS, ECMWF, GEM and
ensembles signal strong upper level ridging offshore with a broad
large scale trough to our east. This will mean prolonged dry
weather through the end of the week and next weekend. The ECMWF
does indicate westerly flow breaking through and undercutting the
large scale block Sunday or Monday. Forecast models beyond that
are not looking very promising for wet weather for the following
week either. December is usually the wettest month of the season,
however this December will likely go down as one of the driest on
record.
&&
.AVIATION...Dry weather will continue across the region as a ridge of high
pressure remains the dominant feature. Therefore, VFR conditions
will prevail today. However, a few pockets of early morning
and mostly ground fog may develop over some local interior valleys.
Morning offshore winds will become northerly in the afternoon. Late
Sunday evening may see the return of patchy fog at the ACV and CEC
air terminals. /TA
&&
.MARINE...Gusty northerlies were stubbornly slow to diminish last
night...thus warranting an extension of the sca's. Look for these
winds to continue to weaken today while seas gradually subside
due to high pressure building over the region. This will lead to
lighter winds starting Monday and then lasting through mid week
while a northwesterly swell passes through.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 10 AM PST this morning for PZZ450-455-
470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Dec 17, 3:36 AM PST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 336 AM PST Sun Dec 17 2017 CAZ101>113-181145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 336 AM PST Sun Dec 17 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:23 AM PST | Small Craft Advisory | EKA | 5 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.